Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 320, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 24, 2022, 1:32 PM CDT for Mayes County, Oklahoma. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2022, 1:32 PM CDT (18:32 UTC)
- Expired
- Oct 24, 2022, 1:45 PM CDT
- In force
- 13 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mayes County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WUUS54 KTSA 241832 SVRTSA OKC097-241845- /O.NEW.KTSA.SV.W.0320.221024T1832Z-221024T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 132 PM CDT Mon Oct 24 2022 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... East central Mayes County in northeastern Oklahoma... * Until 145 PM CDT. * At 131 PM CDT, a severe thunderstorm was located near Locust Grove, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Locust Grove... Salina... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3620 9516 3626 9519 3633 9509 3624 9504 TIME...MOT...LOC 1831Z 239DEG 20KT 3623 9516 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
1 follow-up statement
857
WWUS54 KTSA 241842
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
142 PM CDT Mon Oct 24 2022
OKC097-241852-
/O.EXP.KTSA.SV.W.0320.000000T0000Z-221024T1845Z/
Mayes OK-
142 PM CDT Mon Oct 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MAYES COUNTY WILL
EXPIRE AT 145 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3620 9516 3626 9519 3633 9509 3624 9504
TIME...MOT...LOC 1842Z 239DEG 20KT 3626 9511
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 12:47 PM CDT, 45 minutes earlier.
Area forecast discussion, Oct 24, 12:47 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1247 PM CDT Mon Oct 24 2022 ...New AVIATION... .SHORT TERM... (The rest of today into tonight) Issued at 1020 AM CDT Mon Oct 24 2022 Updated forecast to adjust PoPs and temperatures through the afternoon based on radar trends and latest CAM guidance. Robust line of mainly showers with some embedded thunder is approaching eastern Oklahoma. Instability remains limited with local analysis showing reservoir of CAPE from 300-500 J/kg generally along and west of U.S. 75. Localized damaging wind will be the main concern into the afternoon with any mesovortices that develop along the line. Locally heavy rainfall will also be likely as abnormally high PWAT values couple with strongly forced frontal boundary moving east through the region. Local rainfall totals near 4 inches are possible which would cause some flooding issues despite the antecedent drought conditions, especially in poor drainage and urban areas. Precipitation will taper off late this afternoon into early evening before next round of activity arrives associated with upper low. Slightly more favorable instability may work into southeast OK with low-end threat of a few strong storms into the evening. Additional rainfall amounts of 1/4-1/2 inch are indicated by latest short term guidance with this second round. && .LONG TERM... (Tuesday through Sunday) Issued at 320 AM CDT Mon Oct 24 2022 The upper low will move east with areas of rain and a few thunderstorms continuing into Tuesday morning. Model have trended slightly farther north in the 00z data, with an additional inch or so of rain possible in some areas. Storm totals of 1-3" still look good for most, with some picking up 4-5". Period of dry weather with seasonable temps will arrive in the wake of this system. Next system will arrive by about Thursday night with rain chances returning. At this point rainfall should be considerably lighter with this system, and some precip chances could linger into the weekend. Uncertainty remains high at this point. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Mon Oct 24 2022 Ongoing convective activity along frontal boundary moving from eastern OK into western AR by 22Z will be impactful to aviation in the immediate term. Generally MVFR conditions expected ahead of more solid, heavier band of showers where occasional IFR ceilings/visibility can be expected. Conditions don't improve much in the wake of the showers which will initiate northerly winds shift so maintained TEMPO group for IFR ceilings through the evening. Second round of showers expected to accompany main upper level system and will begin to impact OK terminals after 06Z. Cooling temps aloft will bring a better chance for thunder but with uncertainty in timing and coverage have left them out of the forecast for now. North winds increase and stay gusty overnight across northeast OK as surface cyclone passes to the south. Rain with reduced visibility/ceilings expected to linger through the remainder of the forecast with greatest impacts for AR sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 48 64 42 / 100 100 50 0 FSM 72 53 63 43 / 100 100 60 0 MLC 70 45 64 40 / 100 90 40 0 BVO 70 45 63 39 / 100 80 40 0 FYV 69 45 57 37 / 100 100 70 0 BYV 68 48 57 40 / 100 100 80 0 MKO 71 45 62 39 / 100 100 60 0 MIO 70 45 59 37 / 100 90 70 0 F10 71 45 64 39 / 100 90 40 0 HHW 70 48 65 42 / 100 80 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...24 LONG TERM....24 AVIATION...07
Hazardous weather outlook, Oct 24, 1:24 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 124 PM CDT Mon Oct 24 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 124 PM CDT Mon Oct 24 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Southeast Oklahoma. ONSET...Afternoon. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers with an occasional thunderstorm will continue across eastern Oklahoma and western Arkansas this afternoon along and ahead of a cold front moving east through the area. Instability will remain low due to the cloud cover and rain however strong winds shear in the lowest part of the atmosphere will create an environment supportive of strong to damaging wind gusts. The area of greatest concern will be where marginal instability overlaps across southeast Oklahoma. Efficient rainfall rates will also pose a risk for localized flooding. Much of the area will see 1 to 3 inches of rainfall through tonight, with some localized amounts in excess of 4 inches. Winds will remain gusty ahead of the front this afternoon and turn to the north overnight with continued gusts near 30 mph, mainly across northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY THROUGH SUNDAY...No Hazards. EXTENDED DISCUSSION... Occasional showers will continue on Tuesday as the main upper level system crosses the region. Instability beneath the core of the system may be sufficient for a few thunderstorms though the risk of strong storms will remain low. Windy and cooler conditions are expected on Tuesday with wind gusts near 30 mph possible. Dry weather will return until later in the week when another storm system approaches the area with a renewed chance of showers Thursday night into Friday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 24, 12:03 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1203 PM CDT Mon Oct 24 2022
OKZ060-065>067-070-071-241745-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-McIntosh OK-
1203 PM CDT Mon Oct 24 2022
...Strong thunderstorms will impact portions of central McIntosh,
southwestern Wagoner, Okmulgee, northwestern Muskogee, southeastern
Tulsa and southeastern Okfuskee Counties through 1245 PM CDT...
At 1203 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Bixby to 2 miles southeast of
Weleetka. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Okmulgee... Bixby...
Coweta... Henryetta...
Haskell... Morris...
Weleetka... Dewar...
Porter... Schulter...
Taft... Boynton...
Grayson... Council Hill...
Hoffman... Stidham...
Preston... Raiford...
Vivian... Stonebluff...
This includes Interstate 40 in Oklahoma between mile markers 229 and
262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3591 9601 3595 9542 3527 9561 3526 9598
3529 9598 3529 9619
TIME...MOT...LOC 1703Z 256DEG 26KT 3592 9591 3531 9611
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 24, 12:05 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1205 PM CDT Mon Oct 24 2022
OKZ071-073-241745-
Pittsburg OK-McIntosh OK-
1205 PM CDT Mon Oct 24 2022
...Strong thunderstorms will impact portions of southwestern McIntosh
and western Pittsburg Counties through 1245 PM CDT...
At 1205 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Weleetka to 4 miles northwest of
Lehigh. Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Crowder... Canadian...
Indianola... Hanna...
Ashland... Raiford...
Haywood... Mcalester Regional Airport...
Scipio... Blanco...
Pittsburg... Arpelar...
Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3468 9589 3468 9609 3505 9609 3506 9607
3509 9606 3512 9603 3512 9601 3515 9601
3515 9598 3529 9598 3528 9561 3459 9579
3459 9588
TIME...MOT...LOC 1705Z 251DEG 19KT 3530 9612 3450 9628
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 24, 12:10 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1210 PM CDT Mon Oct 24 2022
OKZ055-060>062-067-241800-
Tulsa OK-Rogers OK-Washington OK-Mayes OK-Wagoner OK-
1210 PM CDT Mon Oct 24 2022
...Strong thunderstorms will impact portions of Rogers, western
Mayes, southeastern Washington, northwestern Wagoner and eastern
Tulsa Counties through 100 PM CDT...
At 1210 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles west of Talala to 3 miles west of
Verdigris to 3 miles southeast of Bixby. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Wagoner...
Pryor... Owasso...
Bixby... Jenks...
Coweta... Pryor Creek...
Catoosa... Collinsville...
Verdigris... Chouteau...
Chelsea... Inola...
Oologah... Foyil...
Talala... Taiwah...
This includes Interstate 44 between mile markers 228 and 270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 9533 3651 9530 3633 9529 3593 9541
3590 9595 3623 9585 3655 9583 3660 9541
3660 9533
TIME...MOT...LOC 1710Z 256DEG 24KT 3653 9575 3624 9575 3592 9586
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 24, 12:48 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1248 PM CDT Mon Oct 24 2022
OKZ057-061-062-067-068-241830-
Craig OK-Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
1248 PM CDT Mon Oct 24 2022
...Strong thunderstorms will impact portions of southern Craig,
eastern Rogers, Mayes, central Wagoner and northwestern Cherokee
Counties through 130 PM CDT...
At 1248 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Foyil to 5 miles northwest
of Porter. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Wagoner... Vinita...
Pryor... Pryor Creek...
Chouteau... Chelsea...
Inola... Locust Grove...
Salina... Adair...
Okay... Hulbert...
Porter... Foyil...
Big Cabin... Pensacola...
Hoot Owl... Cherokee State Park...
Spavinaw State Park... Sportsmen Acres Community...
This includes Interstate 44 between mile markers 251 and 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 9502 3587 9517 3586 9564 3657 9553
TIME...MOT...LOC 1748Z 240DEG 22KT 3648 9547 3593 9557
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 24, 12:50 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1250 PM CDT Mon Oct 24 2022
OKZ067-068-070-071-241830-
Muskogee OK-Cherokee OK-Wagoner OK-McIntosh OK-
1250 PM CDT Mon Oct 24 2022
...Strong thunderstorms will impact portions of northeastern
McIntosh, southeastern Wagoner, western Cherokee and Muskogee
Counties through 130 PM CDT...
At 1250 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northwest of Porter to 5 miles south of
Council Hill. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Muskogee... Fort Gibson...
Checotah... Warner...
Okay... Porter...
Oktaha... Taft...
Boynton... Council Hill...
Rentiesville... Tullahassee...
Lake Eufaula State Park... Sequoyah State Park...
Keefeton... Wainwright...
Summit... Jamesville...
Choska... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 254 and
280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3591 9517 3538 9525 3538 9572 3587 9563
TIME...MOT...LOC 1750Z 269DEG 21KT 3592 9557 3548 9566
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Oct 24, 1:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT MON OCT 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST 3 SSW PORTER 35.83N 95.55W
10/24/2022 M59 MPH WAGONER OK MESONET
THUNDERSTORM WIND GUST OF 59.3 MPH MEASURED
AT THE PORTER MESONET.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 10:39 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 36 min |
| Oct 24, 11:07 AM CDT | Special Weather Statement | TSA | Osage, Rogers, Washington | 23 min |
| Oct 24, 11:16 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Tulsa | 29 min |
| Oct 24, 11:29 AM CDT | Special Weather Statement | TSA | Nowata, Rogers, Washington | 31 min |
| Oct 24, 11:36 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa, Wagoner, Washington | 39 min |
| Oct 24, 11:47 AM CDT | Special Weather Statement | TSA | Okmulgee | 28 min |
| Oct 24, 12:01 PM CDT | Special Weather Statement | TSA | Nowata | 44 min |
| Oct 24, 12:03 PM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 42 min |
| Oct 24, 12:05 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Oct 24, 12:10 PM CDT | Special Weather Statement | TSA | Rogers, Wagoner | 50 min |
| Oct 24, 12:17 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 16 min |
| Oct 24, 12:48 PM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 42 min |
| Oct 24, 12:50 PM CDT | Special Weather Statement | TSA | Muskogee | 40 min |
| Oct 24, 1:40 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Ottawa | 35 min |
| Oct 24, 2:04 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 11 min |
| Oct 24, 2:16 PM CDT | Special Weather Statement | TSA | Adair, Delaware, Ottawa | 29 min |
| Oct 24, 2:20 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Ottawa | 25 min |
| Oct 24, 2:44 PM CDT | Special Weather Statement | TSA | Adair, Haskell, Sequoyah | 46 min |
| Oct 24, 3:32 PM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.